Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2013, 4:10 PM EDT for 10 counties in Pennsylvania. It was in force for 80 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2013, 4:10 PM EDT (20:10 UTC)
- Expired
- Apr 19, 2013, 5:30 PM EDT
- In force
- 80 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 41 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 4:47 PM EDT | TSTM WND DMG | State College, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:55 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
803
WUUS51 KCTP 192010
SVRCTP
PAC009-013-027-033-035-061-067-081-087-099-192130-
/O.NEW.KCTP.SV.W.0018.130419T2010Z-130419T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
410 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
EASTERN BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
NORTHEASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
KEATING TO MARTINSBURG...MOVING EAST AT 30 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
BLACK MOSHANNON STATE PARK AND KEATING...
SNOW SHOE AND PORT MATILDA...
WESTPORT AND TROUGH CREEK STATE PARK...
RENOVO AND ROCK SPRINGS...
PINE GROVE MILLS...
STATE COLLEGE AND MILESBURG...
OTHER LOCATIONS IN THE WARNING INCLUDE DELGROSSO'S AMUSEMENT PARK...
PENNSYLVANIA MILITARY MUSEUM...TUSSEY MOUNTAIN SKI AREA...
PENNSYLVANIA STATE UNIVERSITY...LOCK HAVEN UNIVERSITY AND JUNIATA
COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4153 7711 4091 7728 4085 7736 4070 7736
4070 7733 4027 7745 4022 7756 4022 7765
4029 7767 4022 7775 4023 7843 4122 7810
4134 7801
TIME...MOT...LOC 2010Z 254DEG 24KT 4127 7796 4033 7826
$$
FORECASTER: KF/RG2 follow-up statements
733
WWUS51 KCTP 192037
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 PM EDT FRI APR 19 2013
PAC009-033-192047-
/O.CAN.KCTP.SV.W.0018.000000T0000Z-130419T2130Z/
BEDFORD PA-CLEARFIELD PA-
437 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR CLEARFIELD AND BEDFORD
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
LAT...LON 4092 7727 4085 7736 4071 7736 4069 7733
4028 7745 4022 7755 4022 7765 4029 7767
4022 7775 4022 7824 4029 7826 4025 7829
4026 7832 4137 7787 4153 7712
TIME...MOT...LOC 2037Z 250DEG 23KT 4138 7775 4019 7818
$$
PAC013-027-035-061-067-081-087-099-192130-
/O.CON.KCTP.SV.W.0018.000000T0000Z-130419T2130Z/
BLAIR PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-CENTRE PA-
LYCOMING PA-CLINTON PA-
437 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CLINTON...LYCOMING...CENTRE...PERRY...MIFFLIN...JUNIATA...
HUNTINGDON AND BLAIR COUNTIES...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RENOVO TO 8 MILES SOUTH OF SHY BEAVER...MOVING EAST AT
25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
JUNIATA COLLEGE AND UNIONVILLE...
STATE COLLEGE AND PENNSYLVANIA STATE UNIVERSITY...
MILESBURG AND CASSVILLE...
PENNSYLVANIA MILITARY MUSEUM AND BELLEFONTE...
PLEASANT GAP AND BOALSBURG...
TUSSEY MOUNTAIN SKI AREA AND ZION...
OTHER LOCATIONS IN THE WARNING INCLUDE PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA STATE UNIVERSITY...
LOCK HAVEN UNIVERSITY AND JUNIATA COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4092 7727 4085 7736 4071 7736 4069 7733
4028 7745 4022 7755 4022 7765 4029 7767
4022 7775 4022 7824 4029 7826 4025 7829
4026 7832 4137 7787 4153 7712
TIME...MOT...LOC 2037Z 250DEG 23KT 4138 7775 4019 7818
$$
FORECASTER: KF737
WWUS51 KCTP 192050
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
450 PM EDT FRI APR 19 2013
PAC013-027-035-061-067-081-087-099-192130-
/O.CON.KCTP.SV.W.0018.000000T0000Z-130419T2130Z/
BLAIR PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-PERRY PA-CENTRE PA-
LYCOMING PA-CLINTON PA-
450 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CLINTON...LYCOMING...CENTRE...PERRY...MIFFLIN...JUNIATA...
HUNTINGDON AND BLAIR COUNTIES...
AT 443 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RENOVO TO SHY BEAVER...MOVING
EAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE...
JUNIATA COLLEGE AND PENNSYLVANIA STATE UNIVERSITY...
STATE COLLEGE AND PINE GROVE MILLS...
BELLEFONTE AND BALD EAGLE STATE PARK...
PENNSYLVANIA MILITARY MUSEUM AND PLEASANT GAP...
TUSSEY MOUNTAIN SKI AREA AND ZION...
CENTRE HALL AND BEECH CREEK...
OTHER LOCATIONS IN THE WARNING INCLUDE PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA STATE UNIVERSITY...
LOCK HAVEN UNIVERSITY AND JUNIATA COLLEGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. IF A TORNADO IS
SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FRIDAY EVENING
FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4092 7727 4085 7736 4071 7736 4069 7733
4028 7745 4022 7755 4022 7765 4029 7767
4022 7775 4022 7824 4029 7826 4025 7829
4026 7832 4137 7787 4153 7712
TIME...MOT...LOC 2050Z 250DEG 23KT 4141 7764 4024 7815
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:05 PM EDT, 5 minutes earlier.
Area forecast discussion, Apr 19, 4:05 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 405 PM EDT FRI APR 19 2013 .SYNOPSIS... A STRONG COLD FRONT PUSH ACROSS CENTRAL PENNSYLVANIA LATE THIS AFTERNOON AND EVENING. THIS FRONT WILL BE ACCOMPANIED BY A BAND OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL CONTAIN GUSTY AND POTENTIALLY DAMAGING WINDS. MUCH COOLER AIR WILL FOLLOW THE PASSAGE OF THE COLD FRONT RESULTING IN BELOW NORMAL TEMPERATURES FOR THE UPCOMING WEEKEND. A LARGE AREA OF HIGH PRESSURE SETTLING OVER THE COMMONWEALTH EARLY SUNDAY WILL BRING WIDESPREAD FROST AND SUB- FREEZING TEMPERATURES TO THE ENTIRE REGION. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... IMPRESSIVE COLD FRONT SLICING ACROSS MY CWA THIS AFTERNOON AND EVENING. ANOMALOUS MOISTURE AND WARMTH POOLING AHEAD OF IT SETTING THE STAGE FOR CONVECTIVE WIND THREAT AS WELL AS LOCALLY HEAVY RAINFALL. SUFFICIENT 0-1KM SHEAR (EHIS BETWEEN 1 AND 1.25 FROM THE CENTRAL MOUNTAINS TO THE LOWER SUSQ RIVER VALLEY) EVEN PRESENTS THE POSSIBILITY OF LOCAL SPINUPS...AND SOUTHEAST PARTS OF THE AREA ARE CURRENTLY BEING EVALUATED FOR TOR WATCH BY SPC. VIGOROUS UPPER-LEVEL TROUGH WILL LIFT NEWD THROUGH THE OH VALLEY AND GREAT LAKES DURING THE DAY WITH THE PRIMARY OCCLUDED CYCLONE EVOLVING NEWD THROUGH SERN CANADA. THE TRAILING COLD FRONT WILL ADVANCE EWD ACRS CENTRAL PA THIS AFTN/EVE BEFORE MOVING OFF THE EAST COAST TONIGHT. PREVIOUS RAINFALL FORECASTS REMAIN ON TRACK AS THE BOUNDARY/S EASTERN PROGRESS IS SLIGHTLY SLOWED THIS EVENING ACROSS EASTERN PA...WHERE LOCALLY 1"+ MAY FALL. NO SIGNIFICANT FLOODING CONCERNS AT THIS TIME...BUT COULD CERTAINLY SEE LOCAL PONDING OF WATER IN POOR DRAINAGE AREAS AND PERHAPS A MINOR FLOOD ADVISORY ISSUANCE HERE OR THERE...MAINLY OVER EASTERN AREAS LATE THIS AFTERNOON AND EVENING. TEMPS WILL TUMBLE BEHIND THE FRONT LATE TONIGHT INTO EARLY SATURDAY MORNING...AS AN UNSEASONABLY COLD WLY FLOW/POST-FRONTAL FLOW REGIME BEGINS TO GRIP THE REGION. SUB-FREEZING/BLW NORMAL AIR AT 850MB WILL SPREAD ACRS THE CWA BY THE END OF THE PERIOD...WITH SCT RAIN/SNOW SHOWERS IN THE FAVORED UPSLOPE AREAS ALONG THE NW PLATEAU/ALLEGHENY FRONT. 12-HR HIGH/LOW TEMP CHANGES SHOULD BE ON THE ORDER OF 25-30 DEGREES. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... MUCH BELOW NORMAL TEMPS EXPECTED FOR SATURDAY WITH MOST AREAS OF CENTRAL AND NORTHERN PA STRUGGLING TO WARM THROUGH THE 40S. IN FACT...IT MAY NOT CRACK 40 OVER PORTIONS OF THE NORTHERN TIER. BRISK WEST WINDS WILL MAKE IT FEEL EVEN COLDER...AND FLURRIES AND SCATTERED SNOW SHOWERS ARE CERTAINLY POSSIBLE GIVEN -10 TO -12C CROSSING LAKE ERIE AS THE UPPER TROF SWINGS THROUGH. THE COLD AIR MASS WHILE IMPRESSIVE IS RATHER SHALLOW WITH INVERSION HEIGHTS AROUND 5K FEET WHICH WILL PREVENT MUCH MORE THAN A FEW MORNING FLURRIES ACROSS THE LAURELS AND KBFD. FCST HIGH TEMPS RANGING FROM THE U30S TO LOWER 40S ACROSS THE NRN MTNS...TO THE 50S THROUGHOUT THE SUSQ VALLEY WILL AVERAGE ANYWHERE FROM 7-15F BELOW NORMAL. THE GREATEST TEMP DEPARTURES FROM NORMAL WILL OCCUR ACROSS THE NORTH AND WEST WHERE MOST OF THE LAKE EFFECT AND OROGRAPHIC STRATO CU CLOUDS /AND COLDEST 850 MB TEMPS/ WILL BE COLLOCATED. MIXING HEIGHTS UP TO 5K FEET WILL HELP TO MIX DOWN SOME 30+ MPH GUSTS IN THE AFTERNOON. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... BACK EDGE OF EXITING TROUGH SWINGS THROUGH EARLY SAT NIGHT AS 1035-1040MB SURFACE HIGH PRESSURE /+2-3SD MSLP/ MOVES EAST FROM GLAKES AND BECOME CENTERED ON AN AXIS OVER AND NORTH OF CWA. ANOMALOUSLY LOW PWAT VALUES WILL ACCOMPANY THIS HIGH. CLEARING SKIES...A LGT WIND AND THE VERY DRY AIR SHOULD ALLOW TEMPS TO FALL TO UNSEASONABLY COLD LEVELS IN THE UTEENS TO LOWER 20S ACROSS THE NRN AND WRN MTNS /MAYBE EVEN MID TEENS IN DEEPEST VALLEYS/...AND THREATEN THE LOWER SUSQ VALLEY WITH A WIDESPREAD FROST/FREEZE SUNDAY AM...WHERE TEMPS SHOULD SETTLE INTO THE 28-32F RANGE AROUND DAYBREAK. DESPITE ABUNDANT SUNSHINE ACROSS AT LEAST THE NRN HALF TO TWO THIRDS OF THE STATE ON SUNDAY...TEMPS SHOULD REMAIN ABOUT 7-8F BELOW NORMAL. GEFS MEAN 8H TEMPS OF ARND -2C ARE ONLY SUPPORTIVE OF HIGHS INTHE L-M50S FOR MOST OF CENTRAL PA. MAX TEMPS WILL STRUGGLE TO REACH 50F ACROSS PORTIONS OF THE NRN MTNS. ALL MED RANGE MDL GUIDANCE INDICATES THE SFC HIGH STRENGTHENING EVEN FURTHER TO AROUND 1042 MB /OR +3-4 SIGMA/ ACROSS NRN NEW ENGLAND EARLY NEXT WEEK. WITH THE BEGINNINGS OF RETURN FLOW AROUND BACK OF THE HIGH...OR MORE LIKELY INCREASING SE/E FLOW...LOW TEMPS MONDAY MORNING WILL STILL BE CHILLY...BUT SHOULD COME IN ABOUT 8-15F WARMER THAN NIGHT BEFORE BY BOTTOMING OUT IN THE UPPER 20S TO MID 30S. A BELT OF HIGHLY ANOMALOUS EAST TO NERLY 925-850 MB WINDS INITIALLY OVER THE SERN U.S. AND ALONG THE CAROLINA COAST WILL THEN DRIFT NORTH AND BECOME AIMED AT ERN PENN BY TUESDAY NIGHT. THIS MOIST FLOW OFF THE ATLANTIC WILL CAUSE AN EXTENSIVE BLANKET OF LOW CLOUDS TO QUICKLY ADVECT NWWD ACROSS THE SUSQ VALLEY AND INTO THE RIDGE AND VALLEY REGION DURING THE DAY MONDAY...WITH OVC SKIES AND PATCHY DRIZZLE LIKELY BY MONDAY NIGHT. A FEW SHOWERS WITH LIGHT QPF COULD BRUSH THE FAR EASTERN ZONES MONDAY AFTERNOON AND NIGHT AS A WAVE OF LOW PRESSURE MOVE NWD ALONG A STALLED OUT FRONT/INVERTED TROUGH JUST OFF THE ERN SEABOARD. MONDAY/S TEMPS WILL CONTINUE TO BE BELOW NORMAL ACROSS MOST OR ALL OF THE FCST AREA...WITH THE GREATEST TEMP DEPARTURES OF 5-10F OCCURRING THROUGHOUT THE SUSQ VALLEY...WHERE CLOUDS WILL SPREAD IN QUICKLY AFTER A PARTLY CLOUDY AND COOL OVERNIGHT. MAX TEMPS IN THE MID 50S OVER THE NRN AND WRN MTNS WILL BE CLOSE TO NORMAL. THE NEXT SYSTEM THAT WILL DRAW ATTENTION WILL BE A DEVELOPING CYCLONE OVER THE SRN PLAINS/MID MS VLY BY NEXT WED/THURS. THE TIMING OF THE STRONG COLD FRONTAL PASSAGE TRAILING SOUTH FROM LOW PRESSURE OVER ONTARIO...IS MUCH SLOWER /NEARLY HRS/ VIA THE LATEST 19/12Z EC COMPARED TO THE 19/12Z GFS AND GEFS. IN EITHER CASE...THE MID TO LATE WEEK PERIOD WILL FEATURE A PERIOD OF SHOWERS AND POSSIBLE TSRA WITH THE CFROPA...FOLLOWED BY ANOTHER ROUND OF MUCH COOLER THAN NORMAL TEMPS WITH EVEN SOME SNOW SHOWERS POSSIBLY MAKING ANOTHER APPEARANCE ACROSS THE HIGHER TERRAIN OF NRN AND WRN PENN. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... STRONG COLD FRONT WILL CROSS CENTRAL AND EASTERN AIRFIELDS BETWEEN 18Z AND 00Z WITH 40+KT WESTERLY GUSTS POSSIBLE. A 2-3 HR PD OF SHRA/+SHRA WITH 3SM VIS AND ABRUPT WLY WIND SHIFT WILL BE COMMON... BUT FRONT COULD SLOW OVER SOUTHEASTERN AIRFIELD WITH A 3-6 HOUR PERIOD OF LOCALLY HEAVY SHOWERS AT KMDT AND KSEG. MUCH COLDER FOR SAT WITH SCT -SHRASN AND MVFR CIGS IN THE WEST/VFR CIGS E OF THE MTNS. AFTN MIXING WILL PROMOTE FQNT WND GUSTS IN THE 20-30KT RANGE ON SATURDAY. .OUTLOOK... SAT...MVFR CIGS N/W. VFR CNTRL/EAST. SUN...VFR. NO SIG WX. MON-TUE...VFR WITH MVFR AND -RA PSBL CENTRAL/EAST AS WAVE OF LOW PRES LIFTS NWD ALONG MID-ATLC COAST. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...DEVOIR LONG TERM...RXR AVIATION...DEVOIR/STEINBUGL
Hazardous weather outlook, Apr 19, 4:10 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT FRI APR 19 2013 PAZ012-018-019-026>028-035>037-041-042-045-046-049>053-056>059- 063>066-202015- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-HUNTINGDON-MIFFLIN- JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 410 PM EDT FRI APR 19 2013 ...TORNADO WATCH 133 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-017-024-025-033-034-202015- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-BLAIR-SOMERSET- BEDFORD- 410 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WIDESPREAD FROST AND SUB-FREEZING TEMPERATURES ARE LIKELY EARLY SUNDAY...AS A LARGE AREA OF HIGH PRESSURE BECOMES CENTERED OVERNIGHT WITH CLEAR SKIES AND LIGHT WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RXR
In the hours before
Special weather statement, Apr 19, 3:28 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
328 PM EDT FRI APR 19 2013
PAZ005-006-010>012-017-192000-
CAMERON PA-CLEARFIELD PA-ELK PA-MCKEAN PA-NORTHERN CLINTON PA-
POTTER PA-
328 PM EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT CAMERON...EASTERN
ELK...EASTERN MCKEAN...NORTH CENTRAL CLEARFIELD...NORTHWESTERN
CLINTON AND POTTER COUNTIES...
AT 321 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
PORTVILLE TO 6 MILES EAST OF PARKER DAM STATE PARK...MOVING NORTHEAST
AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT OSWAYO...TAMARACK AND CROSS FORK.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI DENTON SKI AREA.
LAT...LON 4200 7769 4198 7768 4135 7777 4112 7854
4201 7834
FORECASTER:Special weather statement, Apr 19, 3:33 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
333 PM EDT FRI APR 19 2013
PAZ012-017>019-024>026-033-034-192015-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-NORTHERN
CENTRE PA-NORTHERN CLINTON PA-SOMERSET PA-SOUTHERN CENTRE PA-333 PM
EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BLAIR...EASTERN
CAMBRIA...EASTERN CLEARFIELD...NORTHEASTERN SOMERSET...NORTHERN
BEDFORD...WEST CENTRAL CLINTON...WESTERN CENTRE AND WESTERN
HUNTINGDON COUNTIES...
AT 326 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM 6
MILES NORTHEAST OF CLEARFIELD TO OGLETOWN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT BLANDBURG...PHILIPSBURG...SANDY RIDGE...WARRIORS MARK AND
PORT MATILDA.
OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...BLUE KNOB
SKI RESORT...SAINT FRANCIS UNIVERSITY...JUNIATA COLLEGE...MT.
ALOYSIUS COLLEGE AND PENN STATE ALTOONA.
LAT...LON 4011 7881 4114 7851 4123 7819 4122 7809
4127 7806 4137 7771 4018 7813
FORECASTER: KFSpecial weather statement, Apr 19, 3:40 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
340 PM EDT FRI APR 19 2013
PAZ033>035-192030-
BEDFORD PA-FULTON PA-SOMERSET PA-
340 PM EDT FRI APR 19 2013
...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT BEDFORD...SOUTHEASTERN
SOMERSET AND WESTERN FULTON COUNTIES...
AT 334 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
CENTRAL CITY TO FROSTBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS
WILL AFFECT SCHELLSBURG...MANNS CHOICE...RAINSBURG...RAINSBURG AND
CLEARVILLE.
LAT...LON 3972 7898 4013 7883 4018 7816 4016 7812
3971 7829
FORECASTER: KFSpecial weather statement, Apr 19, 3:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 359 PM EDT FRI APR 19 2013 PAZ006-011-012-037-041-192045- CAMERON PA-NORTHERN CLINTON PA-NORTHERN LYCOMING PA-POTTER PA- TIOGA PA- 359 PM EDT FRI APR 19 2013 ...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT EASTERN CAMERON... NORTHWESTERN CLINTON...NORTHWESTERN LYCOMING...POTTER AND WESTERN TIOGA COUNTIES... AT 352 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM OSWAYO TO 6 MILES SOUTH OF DRIFTWOOD...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. THESE SHOWERS WILL AFFECT KETTLE CREEK STATE PARK...WESTPORT...RENOVO...WESTFIELD AND LEETONIA. OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI DENTON SKI AREA. LAT...LON 4139 7739 4122 7819 4201 7803 4201 7728 FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:28 PM EDT | Special Weather Statement | CTP | Cameron, Potter | 32 min |
| Apr 19, 3:33 PM EDT | Special Weather Statement | CTP | Blair, Clearfield | 42 min |
| Apr 19, 3:40 PM EDT | Special Weather Statement | CTP | Bedford | 50 min |
| Apr 19, 3:59 PM EDT | Special Weather Statement | CTP | Potter | 46 min |
| Apr 19, 4:28 PM EDT | Special Weather Statement | CTP | Bedford, Fulton | 47 min |
| Apr 19, 4:43 PM EDT | Special Weather Statement | CTP | Tioga | 47 min |
| Apr 19, 5:20 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin | 40 min |
| Apr 19, 5:38 PM EDT | Special Weather Statement | CTP | Tioga | 37 min |
| Apr 19, 5:56 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Franklin | 49 min |
| Apr 19, 5:59 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata, Lycoming, Montour, Northumberland, Perry and 3 more | 46 min |
| Apr 19, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Dauphin, Juniata, Lebanon, Lycoming, Montour and 5 more | 83 min |
| Apr 19, 6:39 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 81 min |
| Apr 19, 6:43 PM EDT | Special Weather Statement | CTP | Sullivan | 32 min |
| Apr 19, 7:12 PM EDT | Special Weather Statement | CTP | Sullivan | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.